Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 9, 2011, 7:41 AM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 7:41 AM EDT (11:41 UTC)
- Expired
- Jun 9, 2011, 8:07 AM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:56 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
829
WUUS51 KPBZ 091141
SVRPBZ
OHC019-157-091230-
/O.NEW.KPBZ.SV.W.0110.110609T1141Z-110609T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...
* UNTIL 830 AM EDT
* AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUGARCREEK...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUGARCREEK... STRASBURG... DOVER...
NEW PHILADELPHIA... MINERAL CITY... SHERRODSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4051 8166 4060 8166 4065 8124 4043 8123
4044 8167 4051 8167
TIME...MOT...LOC 1141Z 269DEG 26KT 4051 8164
$$2 follow-up statements
455
WWUS51 KPBZ 091159
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 AM EDT THU JUN 9 2011
OHC019-157-091230-
/O.CON.KPBZ.SV.W.0110.000000T0000Z-110609T1230Z/
TUSCARAWAS OH-CARROLL OH-
759 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR CARROLL AND TUSCARAWAS COUNTIES...
AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT LIGHTNING IS
ALSO OCCURRING. THIS STORM WAS LOCATED NEAR CANDLELIGHT
VILLAS...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRASBURG... DOVER... NEW PHILADELPHIA...
MINERAL CITY... SHERRODSVILLE...
MOVE INDOORS IMMEDIATELY!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4049 8154 4051 8156 4053 8157 4060 8156
4065 8124 4043 8123
TIME...MOT...LOC 1157Z 269DEG 28KT 4054 8149
$$446
WWUS51 KPBZ 091207
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 AM EDT THU JUN 9 2011
OHC019-157-091218-
/O.CAN.KPBZ.SV.W.0110.000000T0000Z-110609T1230Z/
TUSCARAWAS OH-CARROLL OH-
807 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND TUSCARAWAS
COUNTIES IS CANCELLED...
LAT...LON 4049 8154 4051 8156 4053 8157 4060 8156
4065 8124 4043 8123
TIME...MOT...LOC 1208Z 248DEG 32KT 4058 8135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:26 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 9, 6:26 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 626 AM EDT THU JUN 9 2011 .SYNOPSIS... THUNDERSTORM CHANCES WILL RETURN TODAY AND REMAIN IN THE FORECAST FOR THE REMAINDER OF THE WEEK AS A FRONT SAGS OVER THE UPPER OHIO VALLEY. && .NEAR TERM /THROUGH TONIGHT/... UPDATE FOR EXPANSION OF SEVERE THUNDERSTORM WATCH INTO SOUTHEAST OH PORTIONS OF THE NORTHERN PANHANDLE OF WV AND PARTS OF SOUTHWEST PA THROUGH 11AM. A COLD FRONTAL BOUNDARY SAGGING SOUTH THROUGH THE EASTERN GREAT LAKES THIS MORNING WILL BRING A CHANCE OF THUNDERSTORMS TO NORTHWEST PA SOME WHICH MAY REACH SEVERE LIMITS. WARM AND HUMID CONDITIONS WILL PREVAIL THIS AFTERNOON INTO TONIGHT WITH THE THUNDERSTORMS THREAT MOVING INTO THE REMAINDER OF THE FORECAST AREA FOR LATE THIS MORNING INTO THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THE THREAT OF THUNDERSTORMS WILL DIMINISH ACROSS THE FORECAST AREA AFTER MIDNIGHT AS THE FRONT BECOMES NEARLY STATIONARY ACROSS NORTHWEST PA. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... THE COLD FRONT WILL BECOME STATIONARY ACROSS NORTHWEST PA BY TONIGHT AND REMAIN NORTH OF THE FORECAST AREA THROUGH SATURDAY. AS A RESULT WARM AND HUMID CONDITIONS SOUTH OF THE FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THROUGH THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL BE MOVING ACROSS THE UPPER OHIO VALLEY SATURDAY NIGHT INTO SUNDAY MORNING. A RISK OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY MORNING WITH THE FROPA. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING AN END TO THE SHOWERS BY SUNDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY NIGHT INTO MONDAY PROVIDING A PERIOD OF DRY WEATHER FOR MONDAY THROUGH WEDNESDAY WITH TEMPERATURES A BIT BELOW SEASONAL NORMS FOR MONDAY INTO TUESDAY THEN MODERATING TO NEAR NORMAL BY WEDNESDAY. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL PUSH SOUTHEAST OF THE REGION WITH GENERALLY VFR CONDITIONS PREVAILING THROUGH THIS MORNING. SOME PATCHY MVFR VISIBILITY RESTRICTIONS ARE EXPECTED IN FOG AND HAZE THROUGH 12Z. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING DURING THE MORNING HOURS NORTH. SHOWERS AND STORMS WILL BECOME MORE LIKELY THURSDAY AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH GUSTY WINDS. MVFR RESTRICTIONS WITH BRIEF IFR WILL BE POSSIBLE WITH CONVECTION. THE FRONT WILL STALL ACROSS THE AREA TONIGHT, WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS AND RESTRICTIONS CONTINUING UNTIL THE NEXT COLD FRONT CROSSES THE AREA SATURDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST ON SUNDAY WITH VFR CONDITIONS PREVAILING INTO EARLY NEXT WEEK. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 9, 6:03 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 603 AM EDT THU JUN 9 2011 OHZ039>041-048>050-PAZ007>009-013>016-020>022-029-WVZ001-002-101015- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-WASHINGTON-HANCOCK-BROOKE- 603 AM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ057>059-068-069-PAZ023-031-073>076-WVZ003-004-012-021>023- 041-101015- GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-INDIANA-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 603 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.